Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 10, 2017, 8:06 PM EST for 5 counties in Ohio; 6 counties in Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2017, 8:06 PM EST (01:06 UTC)
- Expired
- Jan 10, 2017, 8:45 PM EST
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ripley County, IN, Union County, IN, Wayne County, IN, Butler County, OH, Darke County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 8:42 PM EST | TSTM WND DMG | 4 Ene New Madison, OH | ROOF OFF AND PARTIAL COLLAPSE OF BARN. SILO DAMAGED. ANOTHER BARN WAS DESTROYED. SEVERAL REPORTS OF TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 900 m²/s²
- 0-3 km storm-relative helicity
- 1016 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WUUS51 KILN 110106
SVRILN
INC029-041-047-137-161-177-OHC017-037-109-113-135-110145-
/O.NEW.KILN.SV.W.0001.170111T0106Z-170111T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
806 PM EST TUE JAN 10 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Fayette County in east central Indiana...
Union County in east central Indiana...
Northwestern Dearborn County in southeastern Indiana...
Northern Ripley County in southeastern Indiana...
Wayne County in east central Indiana...
Franklin County in southeastern Indiana...
Northwestern Montgomery County in west central Ohio...
Southwestern Miami County in west central Ohio...
Preble County in west central Ohio...
Northwestern Butler County in southwestern Ohio...
Southern Darke County in west central Ohio...
* Until 845 PM EST.
* At 805 PM EST, severe thunderstorms were located along a line
extending from 9 miles east of Muncie to 9 miles southwest of
Shelbyville, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Richmond, Oxford, Connersville, Greenville, Eaton, Batesville, West
Milton, Brookville, Centerville, Cambridge City, Liberty, Arcanum,
Versailles, Camden, Milan, Lewisburg, Hagerstown, New Paris, Osgood
and West Alexandria.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 156.
I-70 in Ohio between mile markers 0 and 20.
I-74 in Indiana between mile markers 145 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3920 8544 3927 8530 3979 8530 3979 8522
4001 8520 4000 8481 4013 8481 4001 8428
3903 8516 3915 8544
TIME...MOT...LOC 0105Z 291DEG 44KT 4016 8523 3942 8589
HAIL...<.75IN
WIND...60MPH
$$
AR1 follow-up statement
523
WWUS51 KILN 110136
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
836 PM EST TUE JAN 10 2017
INC029-041-047-137-161-177-OHC017-037-109-113-135-110145-
/O.CON.KILN.SV.W.0001.000000T0000Z-170111T0145Z/
Fayette IN-Union IN-Dearborn IN-Ripley IN-Wayne IN-Franklin IN-
Montgomery OH-Miami OH-Preble OH-Butler OH-Darke OH-
836 PM EST TUE JAN 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EST
FOR FAYETTE AND UNION COUNTIES IN EAST CENTRAL INDIANA...NORTHWESTERN
DEARBORN AND NORTHERN RIPLEY COUNTIES IN SOUTHEASTERN INDIANA...WAYNE
COUNTY IN EAST CENTRAL INDIANA...FRANKLIN COUNTY IN SOUTHEASTERN
INDIANA...NORTHWESTERN MONTGOMERY...SOUTHWESTERN MIAMI AND PREBLE
COUNTIES IN WEST CENTRAL OHIO...NORTHWESTERN BUTLER COUNTY IN
SOUTHWESTERN OHIO AND SOUTHERN DARKE COUNTIES IN WEST CENTRAL OHIO...
At 836 PM EST, severe thunderstorms were located along a line
extending from near New Madison to near Connersville to Greensburg,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Richmond, Oxford, Connersville, Greenville, Eaton, Batesville, West
Milton, Brookville, Centerville, Liberty, Arcanum, Versailles,
Camden, Milan, Lewisburg, New Paris, Osgood, West Alexandria, New
Madison and Fountain City.
This includes the following Interstates...
I-70 in Indiana between mile markers 140 and 156.
I-70 in Ohio between mile markers 0 and 20.
I-74 in Indiana between mile markers 145 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3920 8544 3927 8530 3967 8530 4000 8494
4000 8481 4013 8481 4001 8428 3903 8516
3915 8544
TIME...MOT...LOC 0136Z 287DEG 46KT 4001 8470 3965 8506 3933 8546
HAIL...<.75IN
WIND...60MPH
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 6:43 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 10, 6:43 PM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
643 PM EST Tue Jan 10 2017
.SYNOPSIS...
Breezy and wet conditions are expected this evening as a cold
front moves through. Unsettled conditions will continue off and on
through the week as multiple systems move through the region.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
One round of rainfall is currently moving through the forecast
area. There will then be a very brief lull or decrease in
precipitation before additional rainfall moves in with the frontal
boundary. Strong low level winds will continue to mix down this
evening and therefore will continue the wind advisory across the
current location. Wind gusts outside of the advisory across
portions of the Scioto Valley will still be in the 35 to 45 mph
range. Expect both sustained and wind gusts to be near advisory
level in the advisory area.
Precipitation will taper off and winds will begin to subside for
the second half of the night. Cooler air will move in with the
passage of the frontal boundary.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Another round of rainfall is expected to move from south to north
through the day on Wednesday with decent isentropic lift. There
will be a break in the precipitation later in the day especially
across southeastern portions of the forecast area. Another frontal
boundary will approach Wednesday night into Thursday, however it
will be slow moving and moisture will continue to move into the
region. Due to this precipitation chances will be higher across
northwestern portions of the forecast area until the frontal
boundary pushes through Thursday into Thursday evening. There is
some instability present during the day on Thursday and therefore
have some isolated thunderstorm mention in the forecast. In
advance of the cold front warm and breezy conditions will be
present.
Cooler air will work into the region Thursday night. Another round
of moisture will push northwards towards the end of the short
term. Model soundings indicate that a mix of precipitation
including sleet and freezing rain will be possible for a time late
Thursday night into Friday morning.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A frontal boundary extending along a westerly flow aloft will
provide the focus for precipitation development through much of the
long term. As the boundary forms to the southwest on Friday, rain
may occur across the southern half of the FA, changing to snow
Friday night as the boundary begins to shift northward. Road
temperatures should be above freezing which would limit the effects
on travel. Rain chances will stretch over the entire area on
Saturday when the boundary is forecast to be over Ohio. Precip may
end Sunday when the boundary is shown to sag southward in response
to short wave energy that will tilt the upper flow to northwest,
while surface high pressure builds across the Great Lakes. Rain may
then return on Monday and Tuesday, though the latest ECMWF guidance
points to a drier solution as opposed to model blends that show
persistent precip.
Near normal mid winter highs mainly in the mid and upper 30s are
indicated for Friday and Saturday when an easterly low level flow
will carry cool air. Much warmer than normal temperatures return by
Monday and Tuesday when highs may reach the 50s most locations.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Deep low pressure will pivot northeast into southeast Canada
allowing a cold front to sweep east though Ohio tonight. Strong
pressure gradient across the area will keep gusty southerly winds
over the terminals this evening until the front passes. Low level
speed shear will continue to be an issue through the evening.
Ceilings will lower to MVFR with a line of showers pushing
across the TAF sites ahead of the cold front.
After the cold front moves through, the chance of precipitation
will end quickly. Clouds are expected to diminish within a couple
of hours after fropa. Winds will diminish through the overnight
and then back to the south toward 12Z.
The front will stall out to our south and then start to lift back
north across the region Wednesday afternoon. This will allow
showers and MVFR CIGS to overspread all TAF sites late in the
forecast period.
OUTLOOK...MVFR/IFR ceilings and MVFR visibilities Wednesday night.
MVFR ceilings and visibilities are possible at times from Thursday
through Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 10 PM EST this evening for OHZ026-034-035-
042>046-051>055-060>063-070>072-077>080.
KY...Wind Advisory until 10 PM EST this evening for KYZ089>099.
IN...Wind Advisory until 10 PM EST this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...Coniglio
AVIATION...ARHazardous weather outlook, Jan 10, 5:49 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 549 PM EST TUE JAN 10 2017 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-112300- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- 549 PM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ100-OHZ056-064-065-073-074-081-082-088-112300- LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-SCIOTO- 549 PM EST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. WIND GUSTS THIS EVENING WILL BE AS HIGH AS 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 10, 6:01 PM EST, 2 hours 5 minutes before
Special Weather Statement National Weather Service Wilmington OH 601 PM EST Tue Jan 10 2017 KYZ100-OHZ056-064-065-073-074-081-082-088-110300- Lewis-Licking-Pickaway-Fairfield-Ross-Hocking-Adams-Pike-Scioto- Including the cities of...Vanceburg...Tollesboro...Newark... Circleville...Lancaster...Pickerington...Chillicothe...Logan... West Union...Peebles...Waverly...Piketon...Portsmouth... Wheelersburg 601 PM EST Tue Jan 10 2017 ...GUSTY WINDS THIS EVENING... Strong southwest winds will continue through this evening. Wind gusts of 35 to 40 miles an hour will be present at times, with some gusts close to 45 mph possible. Winds of this strength could make driving difficult, especially on east-to- west roadways.
Special weather statement, Jan 10, 7:56 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
756 PM EST TUE JAN 10 2017
INZ050-058-059-066-073>075-080-KYZ089>095-OHZ026-034-035-042>046-
051>054-060>062-070>072-077-078-110130-
Dearborn IN-Franklin IN-Wayne IN-Fayette IN-Switzerland IN-Union IN-
Ohio IN-Ripley IN-Boone KY-Owen KY-Campbell KY-Carroll KY-Grant KY-
Gallatin KY-Kenton KY-Hamilton OH-Warren OH-Montgomery OH-Miami OH-
Union OH-Hardin OH-Mercer OH-Clark OH-Champaign OH-Butler OH-
Auglaize OH-Greene OH-Logan OH-Madison OH-Preble OH-Clermont OH-
Darke OH-Delaware OH-Clinton OH-Shelby OH-
756 PM EST TUE JAN 10 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT Eastern Indiana,
western Ohio and portion of northern Kentucky Until 830 PM EST...
At 751 PM EST, radar indicated strong thunderstorms along a line
extending from 6 miles northeast of Ansonia to 6 miles north of
Salem, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 to 55 mph...
Pea size hail...
Locations impacted include...
Cincinnati, Dayton, Hamilton, Springfield, Kettering, Middletown,
Beavercreek, Fairfield, Covington, Huber Heights, Richmond, Fairborn,
Mason, Xenia, Troy, Independence, Trotwood, Marysville, Oxford and
Sidney.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4051 8342 4044 8313 3843 8495
3856 8501 3858 8521 3873 8533 3874 8533
3869 8520 3891 8520 3891 8544 3920 8544
3927 8530 3969 8530 4000 8503 4001 8481
4027 8480 4068 8445 4065 8388 4082 8388
TIME...MOT...LOC 0051Z 305DEG 58KT 4030 8458 3869 8606
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:56 PM EST | Special Weather Statement | ILN | Auglaize, Butler, Champaign, Clark, Darke, Greene and 9 more | 34 min |
| Jan 10, 8:44 PM EST | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Montgomery, Preble | 46 min |
| Jan 10, 9:00 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Clark, Fayette, Greene, Madison, Miami and 3 more | 45 min |
| Jan 10, 9:05 PM EST | Special Weather Statement | ILN | Hardin, Logan, Union | 40 min |
| Jan 10, 9:18 PM EST | Severe Thunderstorm Warning | ILN | Butler, Clinton, Greene, Hamilton, Montgomery, Warren | 42 min |
| Jan 10, 9:33 PM EST | Special Weather Statement | ILN | Clermont, Hamilton | 27 min |
| Jan 10, 9:39 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Franklin, Greene, Madison and 2 more | 36 min |
| Jan 10, 9:57 PM EST | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland, Pickaway, Ross and 1 more | 33 min |
| Jan 10, 10:08 PM EST | Special Weather Statement | ILN | Fairfield, Licking, Pickaway | 52 min |
| Jan 10, 10:25 PM EST | Special Weather Statement | ILN | Highland, Pickaway, Ross | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.